MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TNI ULTRA; TROPONIN IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TNI ULTRA; TROPONIN IMMUNOASSAY
Catalog Number 10317709
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens investigation is complete.Siemens reviewed the complaint information provided to determine probable root cause.Instrument maintenance was performed on (b)(6) 2019 with reagent kit lot 22935163.The calibration directly following maintenance was invalid.Relative light units (rlus) were low for both low and high calibrator potential that two low calibrators were processed instead of a low and high calibrator set.Two successful calibrations were subsequently performed on (b)(6) 2019 (approximately 4am and 9am).Both were marked successful however the rlus on the second calibration at 9am were about 1/2 that of the 4am calibration rlus and not typical for the recent tni ultra calibrations on that system with the same kit lot.The low and high calibrator rlus were decreased by similar amount so calibration evaluation ranges were within range, however this calibration had a high slope of 2.88 compared to the prior calibration slope of 1.3.Quality control (qc) was within the customer ranges on (b)(6) 2019 prior to running patient samples with a result of 0.1101 ng/ml.Qc manufacturer insert range for the qc material is 0.084 - 0.125 ng/ml.Siemens suggested the customer review their range for this control as their upper end of range is higher than qc manufacturer insert allowance.In addition, qc level 99563 while in customer range, has no advia centaur xp insert range for tni ultra.Qc was high out of the customer range the next morning (b)(6) 2019 after patient samples were run.This alerted the customer of the issue and caused them to repeat the patient samples.The repeated results were all lower than the initial results.As part of investigation, customer began use of a new reagent pack; qc was out of range.After recalibration, repeat qc results were within the acceptable limits.The elevated samples from (b)(6) 2019 and were more elevated as the day went on.This would indicate a condition that became worse over time, i.E., if acid/base/wash bottles were swapped during maintenance and the system ran off of the reservoir with mixed reagents for a period of time or if there was residual cleaning solution in the water bottle or system after maintenance.This could also indicate an improperly mixed ready pack that went into solution after continuous rocking.While root cause cannot be determined, siemens cannot rule out improper/incomplete system maintenance or an issue with readypack handling as a factor contributing to the falsely elevated tni ultra results.This is a site specific issue that has been corrected.There is no confirmed product performance issue.No further evaluation of the device is required.The instructions for use states in the taking corrective action section, "if the quality control results do not fall within the expected values or within the laboratory's established values, do not report results." the instructions for use states in the interpretation of results section, "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings.".
 
Event or Problem Description
A customer observed multiple falsely elevated advia centaur xp tni ultra results on (b)(6) 2019 on one instrument with one reagent readypack.Quality control (qc) was within the customer range on (b)(6) 2019 prior to running patient samples.Qc was high out of the customer range the next morning (b)(6) 2019 after patient samples were run.This alerted the customer of the issue and the patient samples were repeated.The repeated results were all lower than the initial results.Corrected reports were issued.Patient treatment was not prescribed or altered and there was no report of adverse health consequences due to the initial elevated tni ultra results.

Brand Name
ADVIA CENTAUR XP TNI ULTRA
Common Device Name
TROPONIN IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key9513082
Report Number1219913-2019-00283
Device Sequence Number13973272
Product Code MMI
UDI-Device Identifier00630414516226
UDI-Public00630414516226
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K053020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2020
Device Catalogue Number10317709
Device Lot Number22935163
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2019
Initial Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1